Hail, Wichita
- When
- September 14, 3:30 PM MST to 4:10 PM MST
- Where
- Wichita County, 5 mi S of Leoti
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.417, -101.350
Hail fell at times for long duration.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Sep 14, 12:51 PM MST, 2 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 151 PM MDT FRI SEP 14 2001 BASED UPON A COMPARISON OF INITIALIZATION AND TRACKING OF FEATURES OUT TO 18Z...WILL GO WITH THE ETA FOR THIS PACKAGE. TONIGHT THE ETA AND ETA KF ARE IN DISAGREEMENT AS TO TIMING OF CONVECTIVE INITIATION...WITH THE ETA KF SHOWING WIDESPREAD TS DEVELOPMENT BY MID AFTERNOON. WITH DEEP MOISTURE AVAILABLE AND WEAK LLJ ADV MOISTURE IN IN COMBINATION WITH GOOD BL THETA E CONVERGENCE WILL RAISE POPS OVER NORTHERN PORTIONS OF CWA. OF CONCERN IS INDICATIONS OF MCS DEVELOPMENT OVER WESTERN NEBRASKA TONIGHT. HOWEVER...AREA OF H5-H5 OMEGA SEEMS SOMEWHAT ELONGATED AND THEREFORE SOMEWHAT SUSPECT AND THETA-E ADVECTION IS NOT THAT STRONG AND WILL NOT SQUASH CONVECTION ELSEWHERE. TOMORROW NIGHT THE ETA AND AVN ARE BOTH IN GOOD AGREEMENT ON MCS DEVELOPMENT DIRECTLY OVER NORTHWEST KANSAS WITH GOOD MOISTURE ADVECTION...STRONG THICKNESS DIVERGENCE AND BIG H5-H3 OMEGA BULLS EYE RIGHT WHERE THEY SHOULD BE. WILL RAISE POPS AGAIN BUT NOT GO CRAZY AS TRACK IS UNCERTAIN OUT TO THIS PERIOD AND ANYTHING OUTSIDE OF MCS WILL BE SERIOUSLY OPPRESSED. MODELS DIVERGE IN THE EXTENDED...FROM MODEL TO MODEL AND EVEN MODEL FROM RUN TO RUN. WITH THIS DEGREE OF UNCERTAINTY WILL KEEP THE EXTENDED PRETTY MUCH INTACT AND CONTINUE TREND INTO FRIDAY. .GLD...NONE. SVEN
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1050 AM MDT FRI SEP 14 2001 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. THE AIR MASS OVER THE TRI-STATE AREA TODAY HAS BECOME RELATIVELY MOIST AND UNSTABLE. AN UPPER AIR DISTURBANCE WILL MOVE INTO THE AREA FROM CENTRAL COLORADO LATE THIS AFTERNOON. THIS COMBINED WITH AFTERNOON HIGHS IN THE 80S WILL RESULT IN THE INITIATION OF SCATTERED THUNDERSTORMS ACROSS THE REGION BY MIDDLE TO LATE AFTERNOON. THESE THUNDERSTORMS SHOULD CONTINUE LATE INTO THE EVENING AND NIGHT. CONDITIONS ARE FAVORABLE FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE. SHOULD ANY BECOME SEVERE THE GREATEST THREAT IS EXPECTED TO BE FROM LARGE HAIL AND GUSTY WINDS TO 60 MPH OR GREATER. BRIEF VERY HEAVY RAINFALL IS ALSO A POSSIBILITY AS THE THUNDERSTORMS ARE EXPECTED TO MOVE VERY SLOWLY TO THE EAST. CONDITIONS ARE BEST FOR THE FORMATION OF SEVERE THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 70. RJC
The Goodland radar (KGLD), 110 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
2 hail. Local standard time, as filed.
Hail fell at times for long duration.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5268360, 5268361.